MAUDE Adverse Event Report: CORDIS CASHEL POWERFLEX P3 F5 6X4 40; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CASHEL POWERFLEX P3 F5 6X4 40; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4206040T
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/06/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complaint event summary: a power flex p3 (f5 6x4 40) was inserted; however, it ruptured at four atmospheres (atm).Therefore, it was replaced with a new non-cordis balloon catheter of the same size and it could be inflated.There was no reported patient injury.This was a vascular access intervention therapy (vaivt) case.The lesion had calcification.The product was of normal appearance when removed from its packaging and prepped normally (i.E.Maintained negative pressure).There was no difficulty removing the product from the hoop, the protective balloon cover, the stylet or any of the sterile packaging components.There were no kinks nor other damages noted prior to inserting the product into the patient.The contrast to saline ratio was 50:50.A non-cordis inflation device was used successfully with other devices.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve.The device did not have to pass through a previously placed stent.The balloon inflated normally and was inflated once prior to the burst.The product was removed intact (in one piece) from the patient.There were no other anomalies noted when the device was removed from the patient.The product was not returned for analysis.A product history record (phr) review of lot 17592966 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst-at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics of calcification may have contributed to the reported event as calcium is known to damage balloon material.However, without the return of the device for analysis it is difficult to draw a clinical conclusion between the device and the event reported.According to the instructions for use ¿if resistance is met during manipulation, determine the cause of the resistance before proceeding.Balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.
 
Event or Problem Description
As reported, a power flex p3 (f5 6x4 40) was inserted; however, it ruptured at 4 atmospheres (atm).Therefore, it was replaced with a new non-cordis balloon catheter of the same size and it could be inflated.There was no reported patient injury.The device was discarded in the hospital.This was a vascular access (va) intervention therapy (vaivt) case.The lesion had calcification.The product looked normal when removed from its packaging.The device prepped normally (i.E.Maintained negative pressure).There was no difficulty removing the product from the hoop, the protective balloon cover, or the stylet or any of the sterile packaging components.There were no kinks nor other damages noted prior to inserting the product into the patient.The contrast to saline ratio was 50%.A non-cordis inflation device was used.The same indeflator was used successfully with other devices.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve.The device did not have to pass through a previously placed stent.The balloon inflated normally.The balloon was inflated once prior to the burst.The product was removed intact (in one piece) from the patient.There were no other anomalies noted when the device was removed from the patient.

Brand Name
POWERFLEX P3 F5 6X4 40
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CASHEL
cahir road
cashel, co. tipperary
EI 
MDR Report Key8940590
Report Number9616099-2019-03173
Device Sequence Number19357561
Product Code LIT
UDI-Device Identifier20705032004449
UDI-Public20705032004449
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K032737
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2019
Device Model Number4206040T
Device Catalogue Number4206040T
Device Lot Number17592966
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/06/2019
Initial Report FDA Received Date08/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1